Alert archive / North Carolina / Freeze Warnings in 2018

Freeze Warning 2, NWS Raleigh, NC

April 7, 201817 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 7, 2018, 4:07 AM EDT for 17 counties in North Carolina. It took effect at Apr 8, 2018, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 4:07 AM EDT (08:07 UTC)
In effect from
Apr 8, 2018, 5:00 AM EDT
Expired
Apr 8, 2018, 9:00 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS72 KRAH 070807
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
407 AM EDT Sat Apr 7 2018

...Freeze Warning in effect from 5 AM to 9 AM Sunday morning...

.Sub freezing temperatures possible across northern counties
Sunday morning.

NCZ007>011-021>028-038>041-072100-
/O.NEW.KRAH.FZ.W.0002.180408T0900Z-180408T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, and Cary
407 AM EDT Sat Apr 7 2018

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT SUNDAY...

The National Weather Service in Raleigh has issued a Freeze
Warning, which is in effect from 5 AM to 9 AM EDT Sunday.

* TEMPERATURES...In the lower 30s.

* TIMING...5 AM to 9 AM EDT Sunday

* IMPACTS...Frost and freeze conditions may damage sensitive 
  vegetation. Take steps now to protect tender plants from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
4 follow-up statements
814 
WWUS72 KRAH 072009
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
409 PM EDT Sat Apr 7 2018

...Freeze Warning in effect from 5 AM to 9 AM Sunday morning...

.Clearing skies late tonight will allow temperatures to fall into
the lower 30s. A light freeze is possible. 

NCZ007>011-021>028-038>041-080415-
/O.CON.KRAH.FZ.W.0002.180408T0900Z-180408T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, and Cary
409 PM EDT Sat Apr 7 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...In the lower 30s.

* TIMING...5 AM to 9 AM EDT Sunday

* IMPACTS...A couple of hours near freezing along with gusty winds
  may damage sensitive vegetation. Take steps now to protect 
  tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

PWB
862 
WWUS72 KRAH 080245
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1045 PM EDT Sat Apr 7 2018

...Freeze Warning in effect from 5 AM to 9 AM Sunday morning...

.Clearing skies late tonight will allow temperatures to fall into
the lower 30s. A light freeze is possible.

NCZ007>011-021>028-038>041-081300-
/O.CON.KRAH.FZ.W.0002.180408T0900Z-180408T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, and Cary
1045 PM EDT Sat Apr 7 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...In the lower 30s.

* TIMING...5 AM to 9 AM EDT Sunday

* IMPACTS...A couple of hours near freezing along with gusty winds
  may damage sensitive vegetation. Take steps now to protect
  tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
322 
WWUS72 KRAH 080752
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
352 AM EDT Sun Apr 8 2018

...Freeze Warning in effect from 5 AM to 9 AM Sunday morning...

.Clearing skies this morning will allow temperatures to fall into
the lower 30s. A light freeze is possible.

NCZ007>011-021>028-038>041-081300-
/O.CON.KRAH.FZ.W.0002.180408T0900Z-180408T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, and Cary
352 AM EDT Sun Apr 8 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...In the lower 30s.

* TIMING...5 AM to 9 AM EDT Sunday

* IMPACTS...Frost and freeze conditions may damage sensitive 
  vegetation. Take steps now to protect tender plants from the 
  cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
156 
WWUS72 KRAH 081327
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
927 AM EDT Sun Apr 8 2018

Freeze Warning has expired...

.Temperatures were well above freezing, thus the freeze warning
has ended. 

NCZ007>011-021>028-038>041-081430-
/O.EXP.KRAH.FZ.W.0002.000000T0000Z-180408T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, and Cary
927 AM EDT Sun Apr 8 2018

...FREEZE WARNING HAS EXPIRED...

A freeze was recorded as far south and east this morning as High
Rock Lake... Sanford... Raleigh... Louisburg... and Warrenton.
Some upper 20s were observed, mainly along and north of the
Interstate 40/85 corridor, from the Triad to Henderson. 

$$

PWB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:17 AM EDT, 50 minutes earlier.

Area forecast discussion, Apr 7, 3:17 AM EDT, 50 minutes before
Area Forecast Discussion.
National Weather Service Raleigh NC
317 AM EDT Sat Apr 7 2018

.SYNOPSIS...
A cold front is expected to move into NC from the north Saturday
morning. Low pressure will track east along the front as it
moves into southern and coastal NC Saturday. Cold high pressure will
follow the front Saturday night through the weekend.

&&

.NEAR TERM /TONIGHT/...
As of 1045 PM Friday...

Lots to deal with forecast-wise during the next 36 hours, including
1) an expanding area of showers, and probable development of
elevated thunder roughly from FAY to GSB/RWI and points sewd
overnight into Sat morning, 2) widespread rain and marked
CAA/howling nly winds Sat, and redevelopment of storms early Sat aft
in the same general vicinity as those that are expected late
tonight, 3) a brief changeover to sleet and snow over the nrn
Piedmont and nrn Coastal Plain early Sat night, with the potential
for a coating on elevated surfaces, and 4) possible freezing
temperatures Sat night.

WV satellite imagery depicts a relatively pronounced srn stream
perturbation now over the mid-South, which is forecast to deamplify
to the srn middle Atlantic coast through 12Z Sat. A related low
level (850-925 mb) mass response will cause a sswly low level jet to
strengthen while migrating across the sern US, before getting
shunted/veered off the NC coast with the passage of the parent upr
perturbation early Sat morning. Associated warm, moist advection
will yield weak destabilization, up to around 500 J/kg of MUCAPE,
into the Sandhills and srn and cntl Coastal Plain in the several
hours centered around 09Z Sat.

At the surface, a quasi-stationary front was analyzed at 02Z from a
1003 mb low near Waco, TX ewd across nrn LA and s-cntl MS, then newd
across cntl Al, n-cntl GA, and the wrn Carolinas. This boundary will
become increasingly well-defined, while settling sewd into cntl NC
tonight, owing to the aforementioned expansion of showers --and
strong evaporational cooling courtesy of the residual continental
air mass (sfc dewpoints initially in the 30s-40s)-- across the
Piedmont. Associated fgen will further augment ascent and the
probable development of elevated convection over the sern half of
cntl NC late tonight-early Sat. The elevated nature of the
convection and lack of more appreciable instability suggests this
convection should remain sub-severe, provided it indeed
materializes. The pattern described above, and recent runs of the
HRRR certainly indicate it will.

A second front, the one critical for the cold air and probable brief
changeover to frozen pcpn over the nrn Piedmont early Sat night, was
analyzed from very near the lead front over n-cntl TX, then newd
across cntl AR, cntl TN/KY/WV/MD, and sern PA, to a 1004 mb triple
point low over nrn NJ/sern NY. This front is forecast to surge swd,
in backdoor fashion, into srn VA by 12Z Sat.

Low temperatures tonight are expected to fall to near current wet
bulb values, and be driven primarily by diabatic cooling from the
expanding area of showers (and storms over the sern counties) - low
50s north to upr 50s southeast.

Given the lagging and phased nature of the upr trough forecast to
pivot east across the srn middle Atlantic states Sat night, and
related probable secondary maximum of ascent/uvv after dark, when
thermal profiles will be cooling abruptly, the forecast has been
updated to include a light frozen coating/accumulation of up to a
few tenths of an inch on elevated surfaces, north of I-85/40.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 240 PM Friday...

Models continue to bring a wet and even story (SE zones) system
across the region Saturday and Saturday night. The trends in the
models and analyzed data is for a slower push of the cold air in
from the north. This is due to the unseasonably cold parent surface
high pressure is over the upper midwest. This will result in the
Appalachians blocking the cold air initially Saturday from surging
deep into NC as the backdoor front will get held up by the weaker
high. In addition, models are a bit stronger with the mid level
system as it moves from the Tennessee Valley east across the
Carolina's Saturday. This in turn has led to a stronger low pressure
and a track further north. The mid level will be warmer as well,
with the cold air now expected to be delayed until very late day or
evening (when the main precipitation shield) will begin to push out
of the region. This will lead to several important changes to the
current forecast for the event Saturday and Saturday night.

1. There is now a chance of thunderstorms in the forecast along the
surface low track, mainly along and south of the cold front. Some
elevated thunder will be possible back in the cold air to the north
and west of the front as well. We will add that to the forecast. The
front should come south-southwest through the Triad and Triangle
areas between 14z and 18z, essentially keeping the severe threat
south of these areas. Then the developing surface wave is forecast
to track east from the southern Appalachians to near Fayetteville by
late afternoon. It is the region that will be in the warm sector
longer (areas from Laurinburg to Fayetteville to Goldsboro) that
will have a chance of severe weather between 18z and early evening
Saturday. However, this threat appears to be marginal at the current
time due to the lack of heating (considerable clouds, MLCAPES rather
meager of less than 1000 joules, and limited height falls). But the
wind shear current forecast supports organized convection and the
small damaging wind gust threat along or near the low track. We will
add this to the Hazardous Weather Outlook (HWO). The threat will end
quickly by around or before 00z or 800 PM as the front slips south
of the entire area.

2. The threat (if there ever was one) of wintry weather is
decreasing. The track of the low closer to our region has increased
mid level temp forecasts through much of the main precip event
Saturday afternoon and evening. Even near sunset Saturday, forecast
partials have the mid levels too warm for anything but rain (even at
Roxboro and Winston-Salem). The cold nose is very cold at the same
time, with some numbers forecast near 1290m at Roxboro by this time.
That suggests some potential for a little sleet (non-event) and
light freezing rain may mix in. However, wet bulb forecasts strongly
suggest that freezing rain will not be an issue given the forecast
wet bulbs in the mid 30s at that time at Roxboro and the Triad, 40
at RDU, and 50 at Fayetteville. Since the main precipitation will be
tapering off and ending between 00z and 03z/ or mid to late evening,
no winter weather impacts are expected. Rain may briefly mix with a
little sleet or snow at the end of the event, with no accumulations
expected. Even if more snow/sleet end up occurring along and north
of Interstate 40/85, the ground/roads are warm and it will be
difficult to accumulate.

The northern zones including the Triad and Triangle will see falling
temperatures and rain beginning at 14z-18z, with readings starting
near 60, falling into the mid 30s by sunset. Areas to the south
will see falling temps in the afternoon, with near 70 at noon -
falling into the lower 40s by Sat. evening.

We do expect rain, heavy at times with QPF of 0.75 to 1.25 (maximum
along the track or just north of the track of the surface wave on the
cool side of the boundary).

Clearing and breezy conditions very late at night should lead to very
little time for a freeze to occur in the east. However, the western
Piedmont may be more susceptible to a freeze if clearing occurs in
time and if the winds die off some. It is hard to get a freeze with
purely CAA this time of year. We will hold off on a Freeze Watch for
the 3rd period, and keep mention of possible freeze in the HWO over
the Piedmont. Lows should stay 33 or above east and south of RDU,
with 30-35 in the Triad.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 317 AM Saturday...

A fast-moving wave in the broad cyclonic flow will cross the
Carolinas on Monday.  Meanwhile at the sfc, high pressure will be
slow to exit to our east, so look for patchy very light overrunning
rain early Monday, with a CAD wedge and cool temps holding in place.
It's worth noting that GFS forecast soundings, which are usually
colder than NAM, suggest a few wet snow flakes could briefly (for
maybe an hour at most) mix with the sprinkles at the very onset of
precip Monday morning across our farthest north forecast area (near
the VA border)...but no accums or impacts expected if that were to
happen. Nevertheless, QPF is so light, that most locations may
remain dry anyway on Monday. With CAD in place, temps will hold in
the 50s for highs Monday. Also worth noting that a developing low
pressure wave off the SE coast is progged to remain well to our
south and east, and should have little or no impact on our wx.

Monday night and Tuesday, the next s/w trough and sfc cold front
will approach from the west; however it appears that the
aforementioned sfc wave off the SE coast will keep the deepest
moisture to our east, thus this next s/w trough and sfc boundary is
progged to move across our CWA dry, with all the precip well to our
east.  Pre-frontal highs on Tuesday in the 60s.

Clearing and CAA behind the front Tuesday night.  Wednesday morning
will see yet another episode of unseasonably chilly low temps in the
mid-upr 30s, but right now, it looks like there will be enough wind
to preclude a widespread frost that morning.  Dry the rest of
Wednesday with high pressure building across, and highs in the 60s.

Yet another s/w trough will pass by to our north on Thursday, but
remain far enough to our north to preclude any rain chances for our
area.  The wx will remain dry on Friday with s/w ridging moving
across. Otherwise, look for a warming trend for the latter portion
of the work week, with temps finally rebounding to near and above
normal by Thursday and Friday.

&&

.AVIATION /06Z SATURDAY THROUGH TUESDAY/...
As of 230 AM Saturday...

24 Hour TAF period: Very interesting forecast over the next 24 hours
for central NC as rain, winter precipitation, and convection are all
possible. To start, light rain has moved into the Triad terminals
this hour and this will gradually spread eastward into the KRDU and
KRWI areas. A small area of convective showers in the KRWI area has
turned out to be less impressive than anticipated but will continue
to watch for any further elevated cell development in this area.
Ceilings and visibilities will come down to MVFR levels by 9z and
then may lift a little after sunrise, especially in the south.
Eventually, heavier rain will spread across the area with some
thunder possible in the KFAY area later this afternoon. Wind gusts
of 20-25 kts will pick up after 18z through 00z Sunday. Eventually,
cold air will filter into the north and liquid precipitation will
turn to sleet and snow at least for the Triad terminals but this
will also be possible at KRDU and KRWI for a few hours on Sunday
morning.

Long Term: Skies will clear out and conditions will lift back to VFR
on Sunday. Some unsettled weather for early in the work week may
bring periods of sub-VFR conditions before lifting back to VFR by
the mid and later portions of the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...MWS
SHORT TERM...Badgett
LONG TERM...np
AVIATION...Ellis
Hazardous weather outlook, Apr 6, 3:51 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
351 PM EDT Fri Apr 6 2018

NCZ011-026>028-041>043-075>078-084>086-088-089-072000-
Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Moore-Lee-
Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson-
351 PM EDT Fri Apr 6 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk of severe thunderstorms Saturday afternoon,
mainly across the Sandhills and Southern Coastal Plain (Laurinburg
and Fayetteville and Goldsboro). Isolated damaging wind gusts are
possible in the more organized thunderstorms. The threat will end
quickly before sunset as the cold front moves through the area.

NCZ007>010-021>025-038>040-073-074-083-072000-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-Chatham-Stanly-Montgomery-Anson-
351 PM EDT Fri Apr 6 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain may mix with or change to little sleet or snow over portions of
the Piedmont late Saturday into early Saturday evening, mainly along
and north of the Interstate 40/85 corridor. No travel impacts are
expected with the warm ground and road temperatures.

A freeze may occur Saturday night and Sunday morning, especially over
the western Piedmont where lows may fall to around 30. Elsewhere,
lows in the lower to mid 30s with gusty winds may damage tender
vegetation if not protected.

Badgett

Nearby

Freeze Warnings in North Carolina, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.